Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Real Banach Jordan triples

Authors: Truong C. Dang and Bernard Russo
Journal: Proc. Amer. Math. Soc. 122 (1994), 135-145
MSC: Primary 46L70; Secondary 46H70
MathSciNet review: 1203981
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theory of real Jordan triples and real bounded symmetric domains in finite dimensions was developed by Loos. Upmeier has proposed a definition of a real $ J{B^ \ast }$-triple in arbitrary dimensions. These spaces include real $ {C^ \ast }$-algebras and $ J{B^\ast}$-triples considered as vector spaces over the reals and have the property that their open unit balls are real bounded symmetric domains. This, together with the observation that many of the more recent techniques in Jordan theory rely on functional analysis and algebra rather than holomorphy, suggests that it may be possible to develop a real theory and to explore its relationship with the complex theory.

In this paper we employ a Banach algebraic approach to real Banach Jordan triples. Because of our recent observation on commutative $ J{B^\ast}$-triples (see §2), we can now propose a new definition of a real $ J{B^\ast}$-triple, which we call a $ {J^\ast}B$-triple. Our $ {J^\ast}B$-triples include real $ {C^\ast}$-algebras and complex $ J{B^\ast}$-triples. Our main theorem is a structure theorem of Gelfand-Naimark type for commutative $ {J^\ast}B$-triples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L70, 46H70

Retrieve articles in all journals with MSC: 46L70, 46H70

Additional Information

PII: S 0002-9939(1994)1203981-9
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia